EconPapers    
Economics at your fingertips  
 

A Comparison of Value Elicitation Question Formats in Multiple-Good Contingent Valuation

Chih-Chen Liu, Joseph Herriges (), Catherine Kling (), Silvia Secchi (), Joan I. Nassauer () and Daniel Phaneuf
Additional contact information
Joan I. Nassauer: School of Natural Resources and Environment, University of Michigan, Ann Arbor, MI 48103, USA

Frontiers of Economics in China, 2014, vol. 9, issue 1, 85-108

Abstract: This paper provides a convergent validity test of two types of multinomial choice questions vis-¨¤-vis a dichotomous choice question by formally testing whether these stated preference elicitation question formats provide comparable welfare estimates. In particular, a dichotomous choice question, a traditional multinomial choice question, and a modified multinomial choice question suggested by Carson and Groves (2007) were applied in split samples to assess the influence of the informational and incentive properties on the respondents¡¯ annual willingness to accept compensation for adopting costly conservation practices in agriculture that benefit the environment. Our findings suggest that the two multinomial choice question formats elicit a similar mean willingness to accept distributions, but they are both different from a standard dichotomous choice question. Further, the willingness to accept distributions derived from the multinomial choice question formats are more dispersed than those from the dichotomous choice question.

Keywords: stated preference; choice experiment; dichotomous choice; incentive compatibility; multinomial choice (search for similar items in EconPapers)
JEL-codes: C78 Q24 (search for similar items in EconPapers)
Date: 2014
References: Add references at CitEc
Citations: View citations in EconPapers (3) Track citations by RSS feed

Downloads: (external link)
http://journal.hep.com.cn/fec/EN/10.3868/s060-003-014-0006-2 (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:fec:journl:v:9:y:2014:i:1:p:85-108

Ordering information: This journal article can be ordered from

Access Statistics for this article

Frontiers of Economics in China is currently edited by Guoqiang Tian

More articles in Frontiers of Economics in China from Higher Education Press
Bibliographic data for series maintained by Frank H. Liu ().

 
Page updated 2019-07-22
Handle: RePEc:fec:journl:v:9:y:2014:i:1:p:85-108